ADVERTISEMENT

Q. When I went for uterus examination, why did the nurse question about cancer medication?

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Feb 26, 2017 and last reviewed on: May 06, 2021

Hi doctor,

I am a 50 year old female. My symptoms are blood and urine discharge after menopause, severe lower back pain and hemorrhoid. These symptoms have been happening for weeks now. Also, recently I had problems with my kidneys, but it is good now. I went for uterus examination today, and the nurse asked me if I had taken any cancer medication in the past, specifically, Arsenic trioxide. I got immediately worried as I did not see the correlation between my examination and cancer. Is there any medical reason for her question?

#

Hi,

Welcome to icliniq.com.

  • Arsenic trioxide is a drug used for blood cancer. It has a common side effect of vaginal bleeding. The nurse might just want to rule out that as a cause.
  • Also, postmenopausal bleeding has multiple causes like polyps, endometrial hyperplasia, etc., and one of them is cancer as well. So, for the sake of completion of history also one will ask history of points which will be suggestive of cancer.
  • Also, you mentioned that you underwent for investigation so that it will make the chance of cancer less. Still, you should get examined and investigated by a gynecologist for the cause.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
What can cause irregular menstrual bleeding?

As per your history, it appears that you are having abnormal uterine bleeding and the cause can be many ... Mirena - intrauterine device is there ...   Read full

When I went for uterus examination, why did the nurse question about cancer medication?

Also, postmenopausal bleeding has multiple causes like polyps, endometrial hyperplasia, etc ... I went for uterus examination today, and the nurse asked me if I had taken any cancer medication in...   Read full

What does diffuse cerebral atrophy mean?

.. your question well. Cerebral atrophy is a normal change seen in every aging brain. But for some people, it is faster than the other. Please do not get panic from this finding. There is no medicine to date, which is effective in treating cerebral...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


The New COVID Variant From South Africa (Omicron)
The World Health Organisation has enlisted Omicron to be a variant of concern. Just scroll down the article to know abou...  Read more»
Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.